Alert archive / Connecticut / Freeze Warnings in 2011
Freeze Warning 3, NWS New York, NY
NWS New York, NY issued this freeze warning at Oct 30, 2011, 3:57 PM EDT for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Oct 31, 2011, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2011, 3:57 PM EDT (19:57 UTC)
- In effect from
- Oct 31, 2011, 12:00 AM EDT
- Expired
- Oct 31, 2011, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS71 KOKX 301957 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 357 PM EDT SUN OCT 30 2011 ...FREEZE EXPECTED TONIGHT OVER COASTAL SOUTH EAST CONNECTICUT AND EASTERN SUFFOLK COUNTY... ...AREAS OF FROST EXPECTED TONIGHT ACROSS NASSAU AND WESTERN SUFFOLK COUNTIES... CTZ011-012-NYZ079-081-310900- /O.NEW.KOKX.FZ.W.0003.111031T0400Z-111031T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 357 PM EDT SUN OCT 30 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. * LOCATIONS...COASTAL SOUTHEAST CONNECTICUT AND EASTERN SUFFOLK COUNTY. * HAZARDS...LOWS AT OR BELOW FREEZING. * TEMPERATURES...UPPER 20S TO AROUND 30 ACROSS COASTAL SOUTHEAST CONNECTICUT AND FROM AROUND 30 TO THE LOWER 30S ACROSS EASTERN SUFFOLK COUNTY...EXCEPT MID 20S IN THE PINE BARRENS. * TIMING...OVERNIGHT TONIGHT INTO MONDAY MORNING. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING COULD KILL EXPOSED CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ078-080-177-179-310900- /O.NEW.KOKX.FR.Y.0006.111031T0400Z-111031T1300Z/ NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 357 PM EDT SUN OCT 30 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. * LOCATIONS...NASSAU AND WESTERN SUFFOLK COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS IN THE MID 30S ACROSS NASSAU AND MOST OF WESTERN SUFFOLK COUNTY. AREAS TOWARDS THE WILLIAM FLOYD PARKWAY IN WESTERN SUFFOLK COUNTY COULD SEE LOWS IN THE LOWER 30S. * TIMING...OVERNIGHT INTO MONDAY MORNING. * IMPACTS...AREAS OF FROST COULD DAMAGE EXPOSED SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MALOIT
3 follow-up statements
418 WWUS71 KOKX 302005 CCA NPWOKX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 404 PM EDT SUN OCT 30 2011 ...FREEZE EXPECTED TONIGHT OVER COASTAL SOUTH EAST CONNECTICUT AND EASTERN SUFFOLK COUNTY... ...AREAS OF FROST EXPECTED TONIGHT ACROSS NASSAU AND WESTERN SUFFOLK COUNTIES... CTZ011-012-NYZ079-081-310930- /O.COR.KOKX.FZ.W.0003.111031T0400Z-111031T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 404 PM EDT SUN OCT 30 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. * LOCATIONS...COASTAL SOUTHEAST CONNECTICUT AND EASTERN SUFFOLK COUNTY. * HAZARDS...LOWS AT OR BELOW FREEZING. * TEMPERATURES...MID 20S ACROSS COASTAL SOUTHEAST CONNECTICUT AND FROM AROUND 30 TO THE LOWER 30S ACROSS EASTERN SUFFOLK COUNTY...EXCEPT MID 20S IN THE PINE BARRENS. * TIMING...OVERNIGHT TONIGHT INTO MONDAY MORNING. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING COULD KILL EXPOSED CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ078-080-177-179-310930- /O.NEW.KOKX.FR.Y.0006.111031T0400Z-111031T1300Z/ NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 404 PM EDT SUN OCT 30 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. * LOCATIONS...NASSAU AND WESTERN SUFFOLK COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS IN THE MID 30S ACROSS NASSAU AND MOST OF WESTERN SUFFOLK COUNTY. AREAS TOWARDS THE WILLIAM FLOYD PARKWAY IN WESTERN SUFFOLK COUNTY COULD SEE LOWS IN THE LOWER 30S. * TIMING...OVERNIGHT INTO MONDAY MORNING. * IMPACTS...AREAS OF FROST COULD DAMAGE EXPOSED SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MALOIT
130 WWUS71 KOKX 310825 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 425 AM EDT MON OCT 31 2011 ...FREEZE EXPECTED TONIGHT OVER COASTAL SOUTH EAST CONNECTICUT AND EASTERN SUFFOLK COUNTY... ...AREAS OF FROST EXPECTED TONIGHT ACROSS NASSAU AND WESTERN SUFFOLK COUNTIES... CTZ011-012-NYZ079-081-311300- /O.CON.KOKX.FZ.W.0003.000000T0000Z-111031T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 425 AM EDT MON OCT 31 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...COASTAL SOUTHEAST CONNECTICUT AND EASTERN SUFFOLK COUNTY. * HAZARDS...LOWS AT OR BELOW FREEZING. * TEMPERATURES...IN THE LOWER 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING COULD KILL EXPOSED CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ078-080-177-179-311300- /O.CON.KOKX.FR.Y.0006.000000T0000Z-111031T1300Z/ NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 425 AM EDT MON OCT 31 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...NASSAU AND WESTERN SUFFOLK COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...AREAS OF FROST COULD DAMAGE EXPOSED SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
999 WWUS71 KOKX 311256 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 856 AM EDT MON OCT 31 2011 CTZ011-012-NYZ079-081-311400- /O.EXP.KOKX.FZ.W.0003.000000T0000Z-111031T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 856 AM EDT MON OCT 31 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AS TEMPERATURES WILL QUICKLY RISE ABOVE FREEZING OVER THE NEXT HOUR. $$ NYZ078-080-177-179-311400- /O.EXP.KOKX.FR.Y.0006.000000T0000Z-111031T1300Z/ NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 856 AM EDT MON OCT 31 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AS TEMPERATURES WILL QUICKLY WARM OVER THE NEXT HOUR. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Oct 30, 12:59 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 30, 12:59 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1259 PM EDT SUN OCT 30 2011
.SYNOPSIS...
DEEP LOW PRESSURE TRACKS TO THE CANADIAN MARITIMES INTO
TONIGHT...AS HIGH PRESSURE BUILDS IN BEHIND IT INTO THE MIDDLE OF
NEXT WEEK. MEANWHILE...LOW PRESSURE PASSES SOUTHEAST OF THE AREA
TUESDAY AND WEDNESDAY. ANOTHER AREA OF LOW PRESSURE APPROACHES
LATE THURSDAY AND FRIDAY. HIGH PRESSURE BUILDS NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1630Z UPDATE...MINOR CHANGES BASED ON LATEST TRENDS IN
OBSERVATIONS/GUIDANCE. FORECAST APPEARS ON TRACK.
DEEP LAYERED RIDGING IS BEGINNING TO BUILD INTO THE REGION AS
SATURDAY/S STORM CONTINUES TO PUSH INTO THE CANADIAN MARITIMES.
WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON AS THE
PRESSURE GRADIENT RELAXES AS HIGH PRESSURE BUILDS IN FROM THE
WEST.
FOR TEMPERATURES...12Z AND BUFKIT SOUNDINGS SUGGEST MIXING LIMITED
TO AROUND 950 HPA. NAM 2-METER TEMPERATURES REFLECT THIS IS FAIRLY
WELL...PLUS ACCOUNT A BIT BETTER FOR SNOW COVER OVER NORTHERN
ZONES...SO UPDATED TEMPERATURES WITH A BLEND. HIGHS GENERALLY IN
THE 40S THIS AFTERNOON...SOME 10-15 DEGREES BELOW NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
HIGH PRESSURE MOVES INTO THE REGION SUNDAY NIGHT...WITH QUIET
WEATHER EXPECTED. COMBINATION OF LITTLE CLOUD COVER AND LIGHT
WINDS...ALONG WITH REMAINING SNOW COVER OVER WESTERN AND NORTHERN
SECTIONS...WILL RESULT IN VERY GOOD RADIATIONAL COOLING CONDITIONS.
LOW TEMPS FOLLOW MAV GUIDANCE...AS THE MET WAS A FEW DEGREES WARMER
AND DIDN'T SEEM TO IDEALLY REFLECT THESE CONDITIONS. THIS RESULTS IN
LOWS IN THE LOW 20S OVER FAR NORTHERN PORTIONS OF THE LOWER HUDSON
VALLEY AND INTERIOR CT....AND MID 30S ALONG THE COASTS.
HIGH PUSHES NORTH INTO NEW ENGLAND AND ITS ADJACENT OFFSHORE WATERS
MONDAY. RETURN FLOW DEVELOPS...WITH WINDS BECOMING SE OFF THE OCEAN
WATERS. THIS WILL SUPPORT MODERATING HIGH TEMPS RANGING FROM THE
UPPER 40S ACROSS NORTHERN SECTIONS TO THE LOW 50S OVER THE NEW YORK
METRO AND ALONG THE COASTS.
ON MONDAY NIGHT...AN UPPER LEVEL TROUGH APPROACHES THE EAST COAST
FROM THE OHIO VALLEY. SURFACE LOW PRESSURE DEVELOPS NEAR THE BASE OF
THE UPPER TROUGH EAST OF CAPE HATTERAS. WITH THE UPPER TROUGH
APPROACHING THE EAST COAST...MODELS AGREE ON A TRACK THAT KEEPS THE
LOW SOUTH AND EAST OF THE BENCHMARK TUESDAY NIGHT. THERE IS A LOW
CHANCE THAT THE NORTHERN END OF THE PRECIP SHIELD WOULD BRUSH THE
NYC AREA AND METRO LI...SO SLIGHT CHANCE POPS ARE IN THE FORECAST
MONDAY NIGHT THROUGH TUESDAY AFTERNOON. SURFACE HIGH PRESSURE BUILDS
IN AGAIN TUESDAY NIGHT.
TEMPS FOLLOW COOLER MAV GUIDANCE MONDAY NIGHT THROUGH
TUESDAY...RESULTING IN TEMPS SLIGHTLY BELOW NORMAL.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL COVER THE EASTERN US MID WEEK...HELPING TO KEEP A
POTENTIAL LOW PRESSURE SYSTEM TO THE SOUTH AND EAST OF THE
NORTHEAST. INTERACTION BETWEEN THIS HIGH AND LOW WILL CREATE A
PERIOD OF HIGHER WINDS WED. HOWEVER...AS THE LOW PROGRESSES TO THE
EAST BY THURS...EXPECT WINDS TO DIMINISH. THE HIGH BEGINS WEAKENING
THURS AND THIS IS WHERE THE MODELS DIVERGE. THE GFS WANTS TO REPLACE
THIS HIGH WITH ANOTHER WHILE THE ECMWF BRINGS IN ANOTHER LOW TO THE
SOUTH BEFORE THE NEXT HIGH BUILDS INTO THE AREA. HOWEVER...BOTH
MODELS INDICATE AN UPPER LEVEL DISTURBANCE PASSING THROUGH EARLY TO
MID DAY FRI. THEREFORE...TOOK AN AVERAGE OF BOTH FOR THE THURS/FRI
TIME PERIOD TO ACCOUNT FOR THE DIFFERENCES...YET SIMILARITIES. THIS
PRODUCED CHANCE POPS FOR THE AREA FRI IN ASSOCIATION WITH THE UPPER
LEVEL DISTURBANCE. BY THE WEEKEND...THE MODELS ARE BACK INTO
AGREEMENT WITH SURFACE HIGH PRESSURE BUILDING IN THROUGH SUNDAY
UNDER A STRONG UPPER LEVEL RIDGE. AS FOR TEMPS...WENT WITH A MIX OF
MOS AND HPC GUIDANCE...PRODUCING TEMPS SLIGHTLY BELOW NORMAL FOR
THIS TIME OF YEAR.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A BROAD AREA OF HIGH PRES WILL BUILD OVER THE REGION TONIGHT INTO
MON.
WINDS GRADUALLY DIMINISH THRU 22Z...THEN SPEEDS QUICKLY DROP FOR
THE REMAINDER OF THE NIGHT. AFT 01Z...SPEEDS REMAIN AOB 8KT THRU
THE REMAINDER OF THE TAF PERIOD.
WIND DIRECTION AROUND 330 TO START...THEN VEERS SLIGHTLY AS GUSTS
ARE LOST. MOST AREAS AWAY FROM THE IMMEDIATE SHORE GO VRB/CALM
OVERNIGHT...THEN VRB DIRECTION MON WITH THE HIGH OVER THE AREA.
ONLY EXCEPTION IN THE TAFS IS KLGA...WHERE LIGHT NE FLOW MAY LOCK
IN MON MRNG.
A FEW FAIR WEATHER CLOUDS TIL THIS EVE THEN SKC TONIGHT. HIGH
CLOUDS ADVANCE INTO THE REGION MON. VFR THRU THE TAF PERIOD.
OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
THERE IS A SLIGHT CHANCE THAT LOW PRES TRACKING OFFSHORE MAY
CLIP THE METRO AND POINTS E LATE MON NIGHT AND TUE WITH LIGHT RAIN
AND POCKETS OF MVFR. OTHERWISE...VFR CAN BE EXPECTED THRU THE
EXTENDED PERIOD.
&&
.MARINE...
1630Z UPDATE...MINOR CHANGES BASED ON LATEST TRENDS IN
OBSERVATIONS/GUIDANCE. FORECAST APPEARS ON TRACK.
WIND GUSTS HAVE FALLEN BELOW GALE LEVELS OVER ALL BUT
ANZ-350...SO HAVE ADJUSTED HEADLINES TO REFLECT SCA OVER ALL
WATERS EXCEPT ANZ-350 WHERE HAVE CONTINUED GALE. FOR NOW HAVE THE
SCA JUST THROUGH THIS AFTERNOON...WILL LOOK TO ADJUST BASED ON HOW
RAPIDLY WINDS/SEAS COME DOWN THIS AFTERNOON.
LINGERING SMALL CRAFT GUSTS AND SEAS POSSIBLE OVER THE EASTERN
WATERS THIS EVENING...BUT OTHERWISE CONDITIONS BECOME MORE TRANQUIL
OVERNIGHT AND CONTINUE THROUGH MONDAY. SCA CONDITIONS MAY REDEVELOP
LATE MONDAY NIGHT AND CONTINUE THROUGH TUESDAY NIGHT AS LOW PRESSURE
PASSES SOUTH AND EAST OF THE WATERS.
POSSIBLE SCA CONDITIONS ON WED AS WINDS INCREASE WITH THE
INTERACTION BETWEEN THE LOW TO THE SOUTH AND THE HIGH BUILDING OVER
THE EASTERN US. THESE CONDITIONS SHOULD SUBSIDE TO SUB-SCA BY THURS
AND LAST INTO THE WEEKEND AS THE NEXT HIGH TAKES MORE CONTROL.
&&
.HYDROLOGY...
GENERALLY DRY WEATHER IS EXPECTED THROUGH MID WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345-353-355.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ350.
&&
SYNOPSIS...MALOIT/PW
NEAR TERM...MALOIT
SHORT TERM...KCS
LONG TERM...SEARS
AVIATION...JMC
MARINE...MALOIT/KCS/SEARS
HYDROLOGY...PWHazardous weather outlook, Oct 30, 3:49 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 349 PM EDT SUN OCT 30 2011 CTZ011-012-NYZ079-081-312000- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 349 PM EDT SUN OCT 30 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>010-NJZ002-004-006-103>108-NYZ067>075-176-178-312000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 349 PM EDT SUN OCT 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078-080-177-179-312000- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 349 PM EDT SUN OCT 30 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-312000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 PM EDT SUN OCT 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Local storm report, Oct 30, 1:27 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
127 PM EDT SUN OCT 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND DMG STAMFORD 41.02N 73.56W
10/29/2011 FAIRFIELD CT FIRE DEPT/RESCUE
TREES AND BRANCHES DOWN THROUGHOUT TOWN. POWER LINES
ALSO DOWN.
0143 PM NON-TSTM WND DMG WHITE PLAINS 41.02N 73.76W
10/29/2011 WESTCHESTER NY TRAINED SPOTTER
LARGE TREE LIMB DOWN ON ANDERSON HILL ROAD. ROAD
PARTIALLY BLOCKED.
0149 PM NON-TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
10/29/2011 BERGEN NJ TRAINED SPOTTER
TREE DOWN ON CAR ON RIDGE ROAD AND CRYSTAL STREET
0150 PM NON-TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
10/29/2011 BERGEN NJ TRAINED SPOTTER
TREE DOWN ON HOUSE ON MORGAN PLACE
0200 PM NON-TSTM WND DMG HARRISON 40.74N 74.15W
10/29/2011 HUDSON NJ LAW ENFORCEMENT
TREE BRANCH ON CARS ON GRANT AVENUE. ROAD CLOSED.
REPORTED BY LAW ENFORCEMENT.
0200 PM NON-TSTM WND DMG UNION 40.70N 74.27W
10/29/2011 UNION NJ FIRE DEPT/RESCUE
TREE DOWN ON CAR ACROSS ROUTE 22 EAST AT GARDEN STATE
PARKWAY.
0208 PM NON-TSTM WND DMG HARRISON 40.74N 74.15W
10/29/2011 HUDSON NJ TRAINED SPOTTER
TREE DOWN ON CLEVELAND AVENUE.
0215 PM NON-TSTM WND DMG PARK RIDGE 41.04N 74.04W
10/29/2011 BERGEN NJ TRAINED SPOTTER
LARGE TREE BRANCHES DOWN AND POPPING TRANSFORMER
0230 PM NON-TSTM WND GST 2 NW SANDS POINT 40.88N 73.74W
10/29/2011 M58 MPH ANZ335 NY BUOY
50.5 KT WIND GUST AT EXECUTION ROCKS BUOY
0235 PM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
10/29/2011 BERGEN NJ TRAINED SPOTTER
WIRES DOWN ON PARAMUS RD AT MORNINGSIDE
0241 PM NON-TSTM WND DMG RIDGEWOOD 40.98N 74.11W
10/29/2011 BERGEN NJ TRAINED SPOTTER
MAPLE AT ACKERMAN CLOSED DUE TO DOWNED TREES AND
POWERLINES
0244 PM NON-TSTM WND DMG MOUNTAINSIDE 40.68N 74.36W
10/29/2011 UNION NJ LAW ENFORCEMENT
ALL LANES CLOSED US 22 EASTBOUND AT MOUNTAIN AVE DUE TO
DOWNED TREE
0255 PM NON-TSTM WND DMG VERNON PARK 40.91N 73.82W
10/29/2011 WESTCHESTER NY TRAINED SPOTTER
NUMEROUS TREES DOWN.
0300 PM NON-TSTM WND DMG VALHALLA 41.07N 73.78W
10/29/2011 WESTCHESTER NY PUBLIC
NUMEROUS TREE LIMBS DOWN.
0308 PM NON-TSTM WND DMG ELIZABETH 40.67N 74.19W
10/29/2011 UNION NJ EMERGENCY MNGR
TREE DOWN ON NJ 439 SOUTHBOUND AT CR 623. ALL LANES
CLOSED.
0316 PM NON-TSTM WND DMG BREWSTER 41.40N 73.62W
10/29/2011 PUTNAM NY TRAINED SPOTTER
LARGE BRANCHES DOWN WITH POWER OUTAGES.
0323 PM NON-TSTM WND DMG NEWTOWN 41.41N 73.32W
10/29/2011 FAIRFIELD CT TRAINED SPOTTER
HEAVY SNOW AND WIND CAUSING NUMEROUS TREES TO FALL.
0327 PM NON-TSTM WND DMG NEW CITY 41.15N 73.99W
10/29/2011 ROCKLAND NY TRAINED SPOTTER
DOWNED TREES BLOCKING LANES ON ROUTE 304 AT BARDONIA
AND GERMONDS
0336 PM NON-TSTM WND DMG MIDLAND PARK 40.99N 74.14W
10/29/2011 BERGEN NJ PUBLIC
TREES AND POWERLINES DOWN
0350 PM NON-TSTM WND DMG MAMARONECK 40.93N 73.73W
10/29/2011 WESTCHESTER NY PUBLIC
NUMEROUS TREES AND WIRES DOWN.
0400 PM NON-TSTM WND DMG BELLEVILLE 40.79N 74.16W
10/29/2011 ESSEX NJ PUBLIC
NUMEROUS TREES DOWN BLOCKING ROADWAY.
0400 PM NON-TSTM WND DMG POMONA 41.19N 74.05W
10/29/2011 ROCKLAND NY EMERGENCY MNGR
NUMEROUS TREES DOWN.
0400 PM NON-TSTM WND DMG HAWTHORNE 40.96N 74.16W
10/29/2011 PASSAIC NJ TRAINED SPOTTER
BRANCHES DOWN ON WIRES ON WASHINGTON AVENUE.
0410 PM NON-TSTM WND DMG WOLCOTT 41.61N 72.98W
10/29/2011 NEW HAVEN CT EMERGENCY MNGR
*** 1 INJ *** PERSON STRUCK BY TREE WHILE WALKING
OUTSIDE
0417 PM NON-TSTM WND DMG SPRINGFIELD 40.70N 74.33W
10/29/2011 UNION NJ EMERGENCY MNGR
MULTIPLE EXITS ALONG I-78 IN UNION COUNTY CLOSED DUE TO
TREES DOWN
0417 PM NON-TSTM WND DMG PALISADES PARK 40.85N 74.00W
10/29/2011 BERGEN NJ EMERGENCY MNGR
NJ 93 CLOSED IN BOTH DIRECTIONS AT CR 501 IN PALISADES
PARK AND AT CR 56 IN LEONIA DUE TO FALLEN TREES
0417 PM NON-TSTM WND DMG ENGLEWOOD CLIFFS 40.88N 73.95W
10/29/2011 BERGEN NJ EMERGENCY MNGR
WIRES DOWN ACROSS US 9W IN BOTH DIRECTIONS. ALL LANES
CLOSED.
0430 PM NON-TSTM WND DMG DANBURY 41.40N 73.47W
10/29/2011 FAIRFIELD CT EMERGENCY MNGR
TWO HOMES DAMAGED BY FALLING TREES
0435 PM NON-TSTM WND DMG WAYNE 40.95N 74.25W
10/29/2011 PASSAIC NJ TRAINED SPOTTER
NUMEROUS TREES DOWN. POWER OUTAGES.
0435 PM NON-TSTM WND DMG TALLMAN 41.11N 74.10W
10/29/2011 ROCKLAND NY PUBLIC
NUMEROUS TREE LIMBS DOWN.
0448 PM NON-TSTM WND DMG WARWICK 41.26N 74.36W
10/29/2011 ORANGE NY TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN.
0450 PM NON-TSTM WND DMG BLOOMING GROVE 41.41N 74.20W
10/29/2011 ORANGE NY EMERGENCY MNGR
TREE DOWN ON CAR ON VILLAGE ROAD. NO INJURIES.
0458 PM NON-TSTM WND DMG SEYMOUR 41.40N 73.06W
10/29/2011 NEW HAVEN CT PUBLIC
NUMEROUS TREES AND BRANCHES DOWN.
0504 PM NON-TSTM WND DMG SHERMAN 41.58N 73.50W
10/29/2011 FAIRFIELD CT PUBLIC
LANES BLOCKED ON ROUTE 39 NEAR HUBBLE MTN RD DUE TO
DOWNED TREES AND POWER LINES
0505 PM NON-TSTM WND DMG MINEOLA 40.75N 73.64W
10/29/2011 NASSAU NY TRAINED SPOTTER
TREE DOWN AT JACKSON AVENUE AND WARDWELL AVENUE.
0527 PM NON-TSTM WND DMG SLATE HILL 41.39N 74.48W
10/29/2011 ORANGE NY TRAINED SPOTTER
RIDGEBURY ROAD CLOSED BETWEEN COUNTRY ROAD 12 AND
GREEVES ROAD DUE TO NUMEROUS DOWNED TREES. EXPECTED TO
BE CLOSED FOR 12 TO 16 HOURS ACCORDING TO LOCAL FIRE
DEPARTMENT.
0531 PM NON-TSTM WND DMG NEW HAVEN 41.31N 72.92W
10/29/2011 NEW HAVEN CT PUBLIC
MULTIPLE TREES DOWN AT PINE AND FERRY
0600 PM NON-TSTM WND DMG CENTRAL PARK 40.80N 73.96W
10/29/2011 NEW YORK (MANHATTA NY EMERGENCY MNGR
THOUSANDS OF TREE LIMBS DOWN IN CENTRAL PARK.
0613 PM NON-TSTM WND DMG DURHAM 41.47N 72.68W
10/29/2011 MIDDLESEX CT PUBLIC
ROUTE 17 NEAR DINATALE RD CLOSED DUE TO DOWNED TREES
0620 PM NON-TSTM WND DMG WEST MILFORD 41.11N 74.40W
10/29/2011 PASSAIC NJ EMERGENCY MNGR
TREE DOWN ON NJ 23 NORTHBOUND AT CR 295. ALL LANES
CLOSED.
0630 PM NON-TSTM WND DMG COLCHESTER 41.57N 72.33W
10/29/2011 NEW LONDON CT PUBLIC
TREES AND WIRES DOWN ON ROUTE 16 BETWEEN BIGILOW AND
WATERHOLE RDS
0820 PM NON-TSTM WND DMG RAMSEY 41.06N 74.15W
10/29/2011 BERGEN NJ EMERGENCY MNGR
TREE ON HOUSE ON WOODLAND AVENUE.
0821 PM NON-TSTM WND DMG RAMSEY 41.06N 74.15W
10/29/2011 BERGEN NJ EMERGENCY MNGR
THREE CARS DAMAGED DUE TO FALLING TREES.
0829 PM NON-TSTM WND DMG CEDAR GROVE 40.86N 74.23W
10/29/2011 ESSEX NJ EMERGENCY MNGR
WIRES DOWN ON NJ 23 AT CR 617 IN BOTH DIRECTIONS. ALL
LANDS CLOSED.
0830 PM NON-TSTM WND DMG HARRISON 40.74N 74.15W
10/29/2011 HUDSON NJ PUBLIC
NUMEROUS TREE LIMBS AND WIRES DOWN.
1001 PM NON-TSTM WND DMG NORTH CALDWELL 40.86N 74.26W
10/29/2011 ESSEX NJ TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN ACROSS THE TOWN OF
NORTH CALDWELL.
1030 PM NON-TSTM WND DMG MERIDEN 41.54N 72.80W
10/29/2011 NEW HAVEN CT TRAINED SPOTTER
MANY TREE BRANCHES AND WIRES DOWN ON BRIAR LANE IN
MERIDEN.
1045 PM NON-TSTM WND DMG GOSHEN 41.40N 74.33W
10/29/2011 ORANGE NY TRAINED SPOTTER
NUMEROUS TREES DOWN ON GOOD TIME COURT IN GOSHEN.
1100 PM NON-TSTM WND DMG SOMERS 41.33N 73.69W
10/29/2011 WESTCHESTER NY PUBLIC
NUMEROUS TREES DOWN IN SOMERS
1130 PM NON-TSTM WND DMG WEST ORANGE 40.79N 74.26W
10/29/2011 ESSEX NJ PUBLIC
TRESS ANND POWER LINES DOWN ACROSS THE TOWN.
1200 AM NON-TSTM WND DMG STATEN ISLAND 40.58N 74.15W
10/30/2011 RICHMOND NY TRAINED SPOTTER
NUMEROUS TREES DOWN ON BARD AVENUE BETWEEN CLOVE ROAD
AND FOREST AVENUE. DOWNED POWER LINES ON VICTORY BLVD
BETWEEN I-278 AND BARD AVENUE.
1205 AM NON-TSTM WND GST 4 ENE PLUM ISLAND 41.20N 72.12W
10/30/2011 M56 MPH ANZ330 NY MESONET
48.7 KT WIND GUST
0630 AM NON-TSTM WND DMG MILLBURN 40.74N 74.32W
10/30/2011 ESSEX NJ EMERGENCY MNGR
TREE DOWN ON NJ 124 WESTBOUND AT LAKEVIEW AVE. ALL
LANES CLOSED.
1041 AM NON-TSTM WND DMG MAHOPAC 41.37N 73.74W
10/30/2011 PUTNAM NY TRAINED SPOTTER
SPOTTER REPORTS NUMEROUS LARGE BRANCHS AND LIMBS DOWN
ACROSS THE TOWN.
0102 PM NON-TSTM WND DMG ROSELAND 40.82N 74.31W
10/30/2011 ESSEX NJ FIRE DEPT/RESCUE
*** 1 INJ *** TREE BRANCH FELL ON CHILD ON EVELYN ROAD
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:30 PM EDT | Small Craft Advisory | OKX | 18 hr | |
| Oct 30, 1:08 AM EDT | Wind Advisory | OKX | Nassau, Suffolk | 3 hr |
| Oct 30, 1:24 AM EDT | Gale Warning | OKX | 14 hr | |
| Oct 30, 3:50 PM EDT | Small Craft Advisory | OKX | 8 hr | |
| Oct 30, 3:57 PM EDT | Frost Advisory | OKX | Nassau, Suffolk | 17 hr |
Nearby
Freeze Warnings in Connecticut, 2011Freeze Warnings in New York, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.